Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 7:28 PM CDT for Tulsa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 25, 2005, 7:54 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 25, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 260027 SVRTSA OKC143-260115- /O.NEW.KTSA.SV.W.0121.050426T0028Z-050426T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 728 PM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 815 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF TULSA TO 7 MILES SOUTHWEST OF TULSA...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND BROKEN ARROW. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3621 9600 3603 9603 3602 9576 3617 9577 $$
1 follow-up statement
000 WWUS54 KTSA 260054 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 753 PM CDT MON APR 25 2005 OKC143-260103- /O.CAN.KTSA.SV.W.0121.000000T0000Z-050426T0115Z/ TULSA OK- 753 PM CDT MON APR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3621 9600 3603 9603 3602 9576 3617 9577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:02 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 25, 7:02 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 702 PM CDT MON APR 25 2005 .MESOSCALE UPDATE... THUNDERSTORMS HAVE INCREASED ALONG THE BOUNDARY IN NORTHEAST OKLAHOMA FROM CREEK COUNTY INTO ROGERS COUNTY. SURFACE WINDS ARE NEARLY IN 180 DEGREE OPPOSITION ON EACH SIDE OF THE BOUNDARY ...RAISING THE POSSIBILITY OF A BRIEF NON-MESOCYCLONE TORNADO WHILE ANY UPDRAFT IS FRESH. ALL INTERESTS NEAR THE STORMS SHOULD BE ALERT FOR THIS POSSIBILITY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005
...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
ONSET....AFTER 3 PM
AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 6 PM.
DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.
TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.
AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 25, 6:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 25 2005
OKZ064-260000-
CREEK OK-
630 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...MOUNDS...KIEFER
AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.Local storm report, Apr 25, 6:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 3 WNW BRISTOW 35.85N 96.44W
04/25/2005 1.50 INCH CREEK OK TRAINED SPOTTER
REPORTED BY BRISTOW EM
&&
NMKLocal storm report, Apr 25, 6:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL BRISTOW 35.83N 96.39W
04/25/2005 1.00 INCH CREEK OK TRAINED SPOTTER
&&
NMKSpecial weather statement, Apr 25, 6:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT MON APR 25 2005
OKZ049-260100-
PUSHMATAHA OK-
655 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 655 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF RATTAN...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CORINNE...
RATTAN...CLOUDY AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 25, 7:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL SPEER 34.11N 95.56W
04/25/2005 1.00 INCH CHOCTAW OK PUBLIC
&&
NMKSpecial weather statement, Apr 25, 7:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 712 PM CDT MON APR 25 2005 OKZ060>062-065>067-070>071-073-260500- MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-PITTSBURG-ROGERS-TULSA- WAGONER- ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 201 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 203 UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THE NEW WATCH INCLUDES 9 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA MAYES... OKMULGEE... ROGERS... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...CHOUTEAU...CHECOTAH...EUFAULA... CLAREMORE...CATOOSA...OKEMAH...MUSKOGEE...TULSA...WAGONER... COWETA...MCALESTER...OKMULGEE AND HENRYETTA. OKZ054>059-064-260115- CRAIG-CREEK-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 201 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 7 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... CREEK... NOWATA... OSAGE... OTTAWA... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...NOWATA...BARTLESVILLE...PAWHUSKA... PAWNEE...MIAMI...VINITA AND SAPULPA. OKZ049-053-063-068>069-072-074>076-260500- ADAIR-CHEROKEE-CHOCTAW-DELAWARE-HASKELL-LATIMER-LE FLORE- PUSHMATAHA-SEQUOYAH- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... PUSHMATAHA... THIS INCLUDES THE CITIES OF...SALLISAW...JAY...HUGO...TAHLEQUAH... STIGLER...STILWELL...WESTVILLE...ANTLERS...CLAYTON... POTEAU AND WILBURTON.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 68 min |
| Apr 25, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Apr 25, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Apr 25, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Apr 25, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.